View Full Version : Ranting: Bad IVIg or just went in too fast...
I had IVIg on November 3rd and was very ill afterward. I usually get a headache, but this was ridiculous - threw up for two days and ran a fever. When I called the doctor he referred me to the infusion center to report it. They thought maybe I was getting the stomach flu and it was coincidental. i think not. They were very busy that day and I was in and out in under 4 hours...they usually run the infusion in over 4-5 hours. Never Again! I still feel like I have been run over by a truck! I was feeling rotten following the UTI and was hopeful that I would feel better after IVIg. I went to the doctor last Friday because I couldn't lift my arms to drive...he said he thought I was OD'ing on Mestinon - I take 60mg every 4-5 hours., he wants me to cut back to 60mg 3 times a day and see him in two weeks. Today I have food and liquids coming out my nose, can't lift my arms above my chest and feel worse. I have IVIg Friday but I don't even feel like going - just feel like whining so here I am.
Ro from Vermont
11-14-2006, 09:58 PM
It seems like this happens a lot when when the rate is too fast, you're not fully hydrated, etc.
Do you get the Benadryl & Tylenol for pre-meds? I actually start take 25 mg. of Benadryl every 8 hours the night before my infusion, every 4 hours the day of, and every 8 hours the day following. Also, push the water the night before in a major, major way.
I have been very lucky, so far (knock wood) and have never personally experienced the symptoms you are experiencing.
I hope that they'll run it MUCH slower for you next time & please try to not get too discouraged.
11-14-2006, 10:21 PM
HI, Gabe! I've never had Ivig, so have no advice whatsoever, except perhaps to tell them to slow it down this time. But you do have all my sympathy. That degree of tiredness doesn't really sound like overdosing, especially if you had none of the other symptoms of overdose, such as excessive saliva, twitchy muscles, stomach cramps and diarrhea. I always get the twitchies especially around the eyes when I OD on Mestinon, which usually only happens if I take it without food and take it a little early. I always keep Atropine for those few times I do OD. It really helps with the stomach cramps and other symptoms. I've NEVER had extra fatigue from overdosing. I would think you would have to be REALLY overdosed to get the extra fatigue.
11-14-2006, 11:05 PM
Sorry to hear that you had such a terrible reaction. I had a similar reaction to IVIG last week. I typically tolerate it quite well, small headache some quiziness..nothing more. During last weeks infusion I started to get muscle aches, shivering chills, spiked a temp and had nausea. I did pre-med with Benedryl, tylenol and the nurse actually gave me IV Benedryl during the infusion. Not quite sure why it happened, the pharmasist thought it might be a lot issue with the IVIG. I get all my IVIG treatments at home so at least I did not have to travel after the infusion. Hang in there Gabe, Im comforted by the fact that this is one of the first bad reactions I have had...hopefully this was a rate or lot issue.
Thanks everyone...I do take Benadryl and Tylenol before IVIg. Angie, I think it is interesting that we both had the same reaction to IVIg and we are both from Minnesota. May lean more toward lot# than infusion time...but I will definitely ask them to slow it down. I did drink a ton of extra fluids the day before and the day of the infusion. Ro, I may try your trick with the extra Benadryl before and after although I am so tired now I will probably be comatose!:eek:
Lois, I agree with the Mestinon OD issues - whenever I have taken too much I know and this is not how that feels. I tried his dosing recommendations and can't function so I left a message tonight and went back to what feels right rather than what he thinks sounds right.
I have IVIg again Friday and see the neurologists nurse practioner next week. It'll all be fine but sometimes you just have to rant! Thanks for the support.
11-15-2006, 05:28 PM
The same thing happened to me this was the first and last time that i will ever get IVIG , i got something called aspect meningitis and as you i was so sick i just wanted to die ,now i only get pheresis i will never get ivig again hope you feel better soon good luck
Thanks Little Wish...I feel better just weak - like I never got IVIg at all - but I'll be getting it again Friday and I'm hoping it works! Meanwhile I am wading through and doing what I have to. I haven't heard back from the doctor but took more Mestinon today - had food and liquids coming through my nose at the dose he wants me on so I made an executive decision and took more. I can eat and drink again but I can't unload the dishwasher! Shucks, I guess what kids are for!
11-16-2006, 11:55 AM
well im glad your feeling better ,try not to do so much , you dont want to get any weaker than you already are ,and i know about the food and liquids coming through the nose i now have a feeding tube and i hate is so much ,well good luck and hope you feel better real soon
vBulletin® v3.7.3, Copyright ©2000-2013, Jelsoft Enterprises Ltd.